Yes, yes YES! I do think there is a correlation between hormone imbalance and this inner ear dizziness stuff. I don't know if the hormones can CAUSE labyrinthitis or what, but it certainly seems like it. I am 39 and definitely in a perimenopausal state (my grandmother reached menopause when she was 46). I just knew that it was hormone related and I'm glad you all have shared your experiences. I have 4 children and with this last one (just two years ago), my hormones definitely went crazy and I started feeling icky, especially right before my period. I felt/feel "off", tired/fatigued, slight dizzies, and just overall maliase. I told my doctor several times that I thought it might be hormonal and she just implied I was too young for menopause, blah, blah, blah. I even had blood tests to find out if I am perimenopausal and they came back negative, but the tests were not done when I was feeling the worst (one to two weeks before I start my period). They were done 3 days after I start my period - usually the time that I feel the best. I don't know why they do blood/hormonal tests 3 days after your period.
Anyway, all of that to say that I think they are related. I am going to try Magnesium too - does anyone know if there is any special kind of Magnesium I should taking? I don't want to go the b/c pill route since it raises the chances for Breast Cancer which we have in our family medical history.
As for really yucky woozy days, if I MUST, I take some Ativan, and if I really nauseous I take Reglan or compozine. But I really really try to not become dependent on these.
I also STOPPED taking Ambien (sleep aid) because I think it was adding negative effects to this already horrid illness. I started taking Ambien because I was having difficulties sleeping and again, related that to hormone imbalance.
I am a 54 year old and had my last period last November. I have had 2 miserable bouts of vertigo since. I started the last bout 5 weeks ago with no end in sight. It started even though I was on HRT. I stopped the HRT and I still have it. Any suggestions? I'm taking supplemental magnesium, but nothing is working.
I experienced my 1st vertigo spell in 2003. I had another spell in 2004. I am getting over my 3rd spell now. It hit Wednesday night. I have had the dizziness, imbalance, nausea, weakness, faigue for 8 days now. I think it is hormonal too! I was on the heaviest day of my menstrual cycle when it hit. This time it was different. It has lasted longer and I felt physically exhausted no energy or strength. Total mind fog, stiff neck and lots of crying. It's awful. I am wondering if it is hormonal I notice serious changes before and during my period. I have really bad dizziness that makes me scared and causes anxiety/panic attacks. I have always gotten my period every 21 days and they used to last 5-7 days, now they last 7-10 days. My hair is thinning and falling out, it also got really wavy over the past few years. MY skin is now very sensitive and dry and now I have roscea. I don't know what it is but the Doc Dx me with BBPV and referred me to physcial therapy for positioning manuvers. I wonder about the hormones though because I am only 28. I started having the symptoms at 23. I dont want to get on the b/c pill either I have a strong family Hx of breast CA. I am going to the urgent care to see what is going on.
Hi there--so sorry you are dealing with this. The doc you need to see is a neurotologist; they can do testing and help treat your symptoms. Your symptoms sound like migraine associated vertigo b/c you are having dizziness with your menstrual cycle. Headache may or may not accompany this. There's lots of info. on this board about this problem...also see Heal Your Headache book for good tips. There are anti-migraine treatments available. You also might want to see an endocrinologist about the hair loss/thinning issues as well as the dizziness; that would be the best doc for testing your hormones and figuring that piece out. By the way, I would not suggest the pill as it can make migraines worse. However, some headache docs do try to stop the period during treatment...look into this online.
I'm no doctor, but if I were you, I'd ask my doctor about thyroid (that is, if you haven't already) That could be a possibility with the hair loss/dry skin symptoms.
As we all know, vertigo and dizziness could be caused by a number of reasons. It's best to check out all the areas.
I also agree about the thyroid testing...I don't know about it causing vertigo, but I think it can cause dizziness. Ask the docs what they suggest testing...anything that could contribute to dizziness...anemia, etc. I also got a Lyme disease test. Syphilis can also cause dizziness. Rich posted a good list of what to get tested for on this site. But even with all the causes of dizziness, not quite so many things cause vertigo. I suggest seeing the neuroto, a neuro, and/or an endocrinologist to get to the bottom of it.